Chemical Weight Gain?
The value of medical weight loss is that we look at all the reasons someone can gain weight. Last week a patient came in who carried almost all of her weight in the belly. Her arms and legs were relatively tone, but the belly popped out oddly, almost as if all fat was being deposited in the abdomen. The patient also exercised regularly and ate relatively well. Dr. Valentine suspected her weight was due to chemicals. After reviewing her medicines, his suspicions were confirmed. She was on an antidepressants and sleeping medications known to cause weight gain.
Unfortunately, many regular doctors focus on helping with the problem and aren’t always aware of the side effects of the medicines they prescribe. Her doctor was focused on depression and sleep. Having been focused on weight loss for over 12 years, and been in family medicine for over 30, Dr. Valentine is familiar with medications that cause weight gain.
He contacted her doctor to coordinate switching medicines that do not cause weight gain and put her on our VLCD (Very Low Calorie Diet) accelerated weight loss keto diet. We look forward to her success.
We recognize there are many causes weight gain and having dealt with over 5000 patients we have the experience to help. Call and schedule an appointment if you are struggling or suspect a medication may contribute to your weight.
Online Appointment Requests